Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
170 Doctors are Online

Frequent urination. History of diabetes. Tested lower potassium and higher uric acid. Suggestion?

Hi. I m 24 and I m a Diabetic. Diagnosed 2 years ago, it is a form of diabetes called MODY (Maturity Onset Diabetes on the young). I m on Metformin 1000mg daily. I got my HBA1C and kidney function test 30 days ago and everything is fine except for slightly lower potassium levels and slightly higher uric acid levels. HBA1C was 5.3%. Well just 2 days ago I began to feel sudden, urgent need to urinate, frequently. The head of the penis will sting if i don t pee. Everytime I pee, the volume is very little. No pain or discomfort during peeing, but after peeing the stinging sensation would still be there. I have not had any sex in the past 5 years. And my mouth feels bitter after meals.
Asked On : Sat, 8 Dec 2012
Answers:  1 Views:  46
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
hi there, sorry for your condition but also have to say that you have been able to maintain your blood sugar levels at a fairly controlled level as your HBA1C levels suggest. The burning sensation while urinating could be due to a smouldering infection . Do get your urine examined for microscopy and culture to rule out infection. You could be treated with a course of anti-biotics for the same and will show much improvedment inyour symptoms.The bad taste in your mouth is a side effect of metformine therapy and use some mouth freshner or gum to ward off the same. Take care.
Answered: Wed, 12 Dec 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor